Alert archive / New York / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 15, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 23, 2015, 6:43 PM EDT for Suffolk County, New York. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2015, 6:43 PM EDT (22:43 UTC)
- Expired
- Jun 23, 2015, 7:28 PM EDT
- In force
- 45 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 38 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 6:45 PM EDT | TSTM WND GST 68 | Huntington Station, NY | 68 MPH WIND GUST. BRANCHES KNOCKED DOWN ALONG WITH ROOF SIDING DAMAGE |
| Jun 23, 6:45 PM EDT | HAIL 1 | Huntington, NY | |
| Jun 23, 6:55 PM EDT | HAIL 0.88 | Northport, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 3:35 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.7 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 563 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
835
WUUS51 KOKX 232243
SVROKX
NYC103-232345-
/O.NEW.KOKX.SV.W.0015.150623T2243Z-150623T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
643 PM EDT TUE JUN 23 2015
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL SUFFOLK COUNTY IN SOUTHEASTERN NEW YORK...
* UNTIL 745 PM EDT
* AT 642 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER BROOKVILLE...OR OVER
SYOSSET...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
HUNTINGTON...PORT JEFFERSON...NORTHPORT...HUNTINGTON STATION...
COMMACK...STONY BROOK...HAUPPAUGE...MIDDLE ISLAND...CENTEREACH...
SMITHTOWN...ROCKY POINT...CORAM...MOUNT SINAI...COLD SPRING
HARBOR...FARMINGVILLE...DIX HILLS...LAKE GROVE...ISLANDIA...
NISSEQUOGUE AND HEAD OF THE HARBOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4093 7350 4094 7350 4088 7342 4090 7343
4089 7336 4090 7336 4092 7335 4093 7340
4092 7340 4092 7341 4095 7340 4095 7338
4090 7323 4098 7312 4095 7310 4097 7308
4097 7294 4088 7287 4075 7339
TIME...MOT...LOC 2242Z 250DEG 32KT 4083 7355
$$2 follow-up statements
966
WWUS51 KOKX 232318
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
718 PM EDT TUE JUN 23 2015
NYC103-232345-
/O.CON.KOKX.SV.W.0015.000000T0000Z-150623T2345Z/
SUFFOLK NY-
718 PM EDT TUE JUN 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR WEST CENTRAL SUFFOLK COUNTY...
AT 718 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER STONY BROOK...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
PORT JEFFERSON...COMMACK...STONY BROOK...HAUPPAUGE...MIDDLE ISLAND...
CENTEREACH...SMITHTOWN...ROCKY POINT...CORAM...MOUNT SINAI...
FARMINGVILLE...LAKE GROVE...ISLANDIA...NISSEQUOGUE...HEAD OF THE
HARBOR...POQUOTT...OLD FIELD...BELLE TERRE...ST. JAMES AND EAST
NORTHPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4090 7323 4098 7312 4095 7310 4097 7308
4097 7294 4088 7287 4077 7331 4094 7334
TIME...MOT...LOC 2318Z 250DEG 32KT 4094 7315
$$160
WWUS51 KOKX 232328
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
728 PM EDT TUE JUN 23 2015
NYC103-232337-
/O.CAN.KOKX.SV.W.0015.000000T0000Z-150623T2345Z/
SUFFOLK NY-
728 PM EDT TUE JUN 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SUFFOLK COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4090 7323 4098 7312 4095 7310 4097 7308
4097 7294 4088 7287 4077 7331 4094 7334
TIME...MOT...LOC 2327Z 250DEG 32KT 4097 7305
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 4:20 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 23, 4:20 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
420 PM EDT TUE JUN 23 2015
.SYNOPSIS...
A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA THIS EVENING.
HIGH PRESSURE WILL FOLLOW THROUGH WEDNESDAY NIGHT...THEN WEAKEN
ON THURSDAY AS IT SLIDES EAST. A PROLONGED PERIOD OF UNSETTLED
WEATHER IS POSSIBLE AS SEVERAL WAVES OF LOW PRESSURE TRACK NEAR
THE AREA FROM THURSDAY NIGHT INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 9 PM THIS EVENING/...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE ENTIRE
LOCAL AREA UNTIL 900 PM.
AS A COLD FRONT THAT EXTENDS FROM SW PA THRU CENTRAL NY STATE MVS
SE...HVY SHOWERS AND TSTMS WILL CONT TO DEVELOP AND MV RAPIDLY
EAST ACROSS THE REGION WITH A MOIST AND UNSTABLE ATMOSPHERE IN
PLACE.
THE PRIMARY THREAT WILL BE DAMAGING WINDS WITH A LOW PROB OF AN
ISOLATED TORNADO.
STAY TUNED FOR ADDITIONAL WARNINGS AND STATEMENTS.
&&
.SHORT TERM /9 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
AS THE COLD FRONT MOVES SE OF THE REGION THIS EVENING...SHOWERS AND
TSTMS WILL END AS DRIER AIR ADVECTS SE BEHIND THIS FRONT.
FAIR WEATHER WITH NEAR NORMAL TEMPS WILL PREVAIL WED THRU WED
NIGHT AS HIGH PRES MVS EAST TOWARD AND OVER THE REGION.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
12Z MODEL SUITE IS IN BETTER AGREEMENT THAN 24 HOURS AGO WITH THE
EXTENDED FORECAST. MAINLY ZONAL H5 FLOW THU INTO FRI WILL GIVE WAY
TO A DIGGING TROUGH IN RESPONSE TO A STRENGTHENING MIDLEVEL RIDGE
OUT WEST. THERE ARE STILL DIFFERENCES WITH TIMING AND AMPLITUDE OF
THE UPPER FLOW...WHICH IS STILL LEADING TO VARIATIONS IN THE TRACK
OF SEVERAL WAVES OF LOW PRES AT THE SFC THROUGH EARLY NEXT WEEK.
WEAK HIGH PRES MOVES OFFSHORE WHILE WEAKENING ON THU AS THE FIRST
WAVE OF LOW PRES APPROACHES FROM THE MIDWEST. POPS INCREASE THU
NIGHT AND TAPER FROM W TO E DURING THE DAY FRI WITH THE LOW FORECAST
TO TRACK S OF LONG ISLAND. A PERIOD OF DRY WEATHER LOOKS TO PREVAIL
LATER FRI INTO FRI EVE AS THE FIRST WAVE DEPARTS AND THE NEXT ONE
APPROACHES. EC/CMC ARE FURTHER SUPPRESSED THAN THE GFS WITH THIS
WAVE AND KEEP THE AREA DRY UNTIL POSSIBLY SAT NIGHT. DIDN'T WANT TO
COMPLETELY REMOVE POPS DURING THIS TIME SINCE THE GFS IS STILL
INDICATING RAIN...JUST LOWERED THEM TO LOW CHC.
UPPER TROUGH AND ASSOCIATED VORT MAXIMA APPROACH FOR SUN WITH A
BETTER CHC FOR SHOWERS. SFC LOW AGAIN PASSES S OF LI WITH SLIGHT
TRACK DIFFERENCES. A BROAD TROUGH WILL REMAIN OVER THE NE THROUGH
EARLY NEXT WEEK WITH SHORTWAVES PASSING THROUGH FROM TIME TO TIME.
DUE TO THE DIFFERENCES ALOFT THE DETAILS REMAIN FUZZY BUT COULD HAVE
SOME CONVECTIVE ACTIVITY SUN EVE AND TUE.
HIGH TEMPS START OFF NEAR NORMAL ON THU...AND THEN HAVE THEM
FORECAST BELOW NORMAL FOR THE REMAINDER OF THE PERIOD...ALTHOUGH
DEPENDING ON TRACK OF THE WAVES OF LOW PRES AND CLOUD COVER THEY
COULD BE WARMER THAN FORECAST.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
AS OF 20Z...ONE CLUSTER OF STRONG TO SVR TSTMS IS PASSING N OF NYC
METRO...WITH IMPACTS LIMITED TO KHPN/KBDR. MOST OF THE ACTIVITY OVER
CENTRAL AND SOUTHERN PA SHOULD PASS TO THE SOUTH...BUT HAVE LEFT IN
MENTION OF VICINITY THUNDER MAINLY BETWEEN 22-24Z FOR ANY ISOLD-SCT
CONVECTION THAT COULD STILL FIRE AHEAD OF THE FRONT.
GUSTY SW FLOW 10-15G20-25 KT SHOULD VEER W AND DIMINISH TO AROUND 10
KT THIS EVENING WITH PASSAGE OF A PRE-FRONTAL TROUGH...THEN SHIFT NW
10 KT OR LESS LATE THIS EVENING AFTER COLD FROPA.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: UNSCHED AMD STILL POSSIBLE FOR ANY DIRECT TSTM
IMPACTS EARLY THIS EVENING.
KLGA FCSTER COMMENTS: UNSCHED AMD STILL POSSIBLE FOR ANY DIRECT TSTM
IMPACTS EARLY THIS EVENING.
KEWR FCSTER COMMENTS: UNSCHED AMD STILL POSSIBLE FOR ANY DIRECT TSTM
IMPACTS EARLY THIS EVENING.
KTEB FCSTER COMMENTS: UNSCHED AMD STILL POSSIBLE FOR ANY DIRECT TSTM
IMPACTS EARLY THIS EVENING.
KHPN FCSTER COMMENTS: UNSCHED AMD STILL POSSIBLE FOR ANY DIRECT TSTM
IMPACTS EARLY THIS EVENING.
KISP FCSTER COMMENTS: UNSCHED AMD STILL POSSIBLE FOR ANY DIRECT TSTM
IMPACTS EARLY THIS EVENING.
.OUTLOOK FOR 18Z WED THROUGH SAT...
.WED...VFR.
.THU...VFR.
.THU NIGHT-FRI MORNING...CHANCE OF SHOWERS WITH MVFR OR LOWER CONDS
POSSIBLE.
.FRI NIGHT-SUNDAY...CHANCE OF RAIN WITH MVFR OR LOWER CONDS POSSIBLE.
&&
.MARINE...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR WIND GUSTS UP TO 25
KT AND SEAS UP TO 5 FT ACROSS THE ATLANTIC OCEAN COASTAL WATERS.
SW WINDS 15-20 KT WILL GUST TO 25 KT AHEAD OF THE APPROACHING COLD
FRONT. WINDS WILL SHIFT FROM THE NW WITH THE PASSAGE OF THIS
FRONT.
THE ADVISORY REMAINS IN EFFECT FOR THE OCEAN UNTIL 2 AM WEDNESDAY
AND FOR THE HARBOR AND SOUTH SHORE BAYS UNTIL 8 PM THIS EVENING.
THUNDERSTORMS MOVING ACROSS THE WATERS MAY PRODUCE WIND GUSTS TO
AT LEAST 34 KT ALONG WITH FREQUENT AND INTENSE LIGHTNING.
SUB-ADVSY CONDS ARE EXPECTED THROUGH AT LEAST THU WITH A WEAK PRES
GRADIENT ACROSS THE WATERS. UNCERTAINTY WITH THE TRACK OF A WAVE OF
LOW PRES BEGINS THU NIGHT. THE TREND IS CURRENTLY A MORE SUPPRESSED
TRACK...SO SCA CONDS ARE NOT CURRENTLY FORECAST UNTIL SAT...AND
WOULD PRIMARILY BE OVER THE OCEAN WATERS. GUSTS DIMINISH ON
SUN...BUT SEAS MAY LINGER INTO SUN NIGHT.
&&
.HYDROLOGY...
SHOWERS AND THUNDERSTORMS THRU THIS EVENING WILL HAVE THE POTENTIAL
TO PRODUCE LOCALLY HEAVY RAINFALL. PRIMARILY MINOR FLOODING IS
EXPECTED...BUT ISOLATED FLASH FLOODING IS POSSIBLE.
THERE IS A CHANCE FOR SEVERAL ROUNDS OF WIDESPREAD RAINFALL FROM THU
NIGHT THROUGH SUN...ALTHOUGH DIFFERENCES IN THE EXACT TRACKS OF THE
WAVES OF LOW PRES ARE UNCERTAIN WHICH WILL DETERMINE AMOUNTS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR ANZ350-353-
355.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ338-
345.
&&
SYNOPSIS...GC
NEAR TERM...GC
SHORT TERM...GC
LONG TERM...24
AVIATION...GOODMAN
MARINE...GC
HYDROLOGY...GCHazardous weather outlook, Jun 23, 3:52 PM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 352 PM EDT TUE JUN 23 2015 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-242000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 352 PM EDT TUE JUN 23 2015 ...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORM DEVELOPMENT IS POSSIBLE THROUGH THIS EVENING AS A COLD FRONT MOVES SOUTHEAST ACROSS THE REGION. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-242000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 352 PM EDT TUE JUN 23 2015 ...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORM DEVELOPMENT IS POSSIBLE THIS AFTERNOON AND EVENING AS A COLD FRONT TRACKS THROUGH THE REGION. WINDS IN EXCESS OF 35 KT AND LARGE HAIL WILL BE POSSIBLE IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Jun 23, 6:07 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
607 PM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND DMG SEYMOUR 41.40N 73.06W
06/23/2015 NEW HAVEN CT PUBLIC
LARGE TREES DOWN AT OSPREY DRIVE AND MEADOW WOODS ROAD
&&
JELocal storm report, Jun 23, 6:09 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
609 PM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND DMG SEYMOUR 41.40N 73.06W
06/23/2015 NEW HAVEN CT PUBLIC
LARGE TREE DOWN ON MEADOW WOODS ROAD AT GREAT HILL ROAD
RT 334
&&
JELocal storm report, Jun 23, 6:17 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
617 PM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG MERIDEN 41.54N 72.80W
06/23/2015 NEW HAVEN CT TRAINED SPOTTER
LARGE TREE DOWN BLOCKING ROAD ON MAYFLOWER LANE
&&
JELocal storm report, Jun 23, 6:23 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
623 PM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG KATONAH 41.26N 73.69W
06/23/2015 WESTCHESTER NY PUBLIC
DOWNED TREE AT MUSTATO ROAD AND JAY STREET
&&
JELocal storm report, Jun 23, 6:28 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
628 PM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG NORTH HAVEN 41.38N 72.86W
06/23/2015 NEW HAVEN CT PUBLIC
MULTIPLE TREES AND POWER LINES DOWN ON POOL ROAD
&&
JELocal storm report, Jun 23, 6:38 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
638 PM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG NORTH HAVEN 41.38N 72.86W
06/23/2015 NEW HAVEN CT PUBLIC
MULTIPLE TREES AND POWER LINES DOWN ON POOL ROAD
&&
CORRECTED EVENT TIME
JEThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:43 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Rockland | 47 min |
| Jun 23, 3:22 PM EDT | Special Weather Statement | OKX | Putnam, Rockland, Westchester | 23 min |
| Jun 23, 3:44 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Westchester | 46 min |
| Jun 23, 5:55 PM EDT | Special Marine Warning | OKX | 65 min | |
| Jun 23, 5:58 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 1 more | 47 min |
| Jun 23, 6:25 PM EDT | Special Marine Warning | OKX | 65 min | |
| Jun 23, 6:48 PM EDT | Severe Thunderstorm Warning | OKX | Nassau | 12 min |
| Jun 23, 6:52 PM EDT | Special Marine Warning | OKX | 53 min | |
| Jun 23, 7:13 PM EDT | Special Marine Warning | OKX | 47 min | |
| Jun 23, 7:25 PM EDT | Special Marine Warning | OKX | 95 min | |
| Jun 23, 7:40 PM EDT | Special Weather Statement | OKX | Orange, Putnam | 50 min |
| Jun 23, 7:42 PM EDT | Special Marine Warning | OKX | 63 min | |
| Jun 23, 7:46 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 29 min |
Nearby
Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.